Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Took primolut to postpone periods. Pregnancy test came positive. Can primolut cause false positive due to HCG contents?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I had recently taken primolut N to postpone my periods. Now I have stopped taking it for last 6 days but my periods haven't started yet. and I took preganancy test , it came out to be +ve. But I know I can't be pregnant for sure, This more looks like a false +ve. So my question is to confirm can primolut N cause false +ve's due to HCG contents? are there any meds available to accelerate Periods. Since nausea is increasing with every day.

Thanks in Advance.
Posted Thu, 14 Nov 2013 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 1 hour later
Brief Answer:
Progesterone pills won't affect pregnancy test

Detailed Answer:
Thanks for the query.
-No, usually progesterone pills won't affect pregnancy test results.
Sometimes urine pregnancy test kit may give false positive results.
But better to go for blood test for pregnancy or ultrasound to rule out the possibility of pregnancy.
-After taking progesterone pills sometimes it may take one week for the onset of withdrawal bleeding.
So wait for few more days. If you didn't get periods even after 2 to 3 days, consult gynecologist once and with her advice you can go for combined hormonal pills to induce withdrawal bleeding.
Till that time you can take symptomatic treatment with antiemetic drugs for nausea.
Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor